Causes: ... Excessive dietary zinc, as with supplementation (causes rapid hypocalcemia)
I googled but found no studies corroborating this statement. Is there any evidence in support of this?
Medical Sciences Stack Exchange is a question and answer site for professionals in medical and allied health fields, students of those professions, related academics, and others with a sound understanding of medicine and healthcare-related sciences. It only takes a minute to sign up.Sign up to join this community
There seems to be no evidence that zinc supplements would cause hypocalcemia in humans.
According to the study Effect of zinc supplements on the intestinal absorption of calcium (PubMed, 1987), calcium and zinc may inhibit each other's absorption:
the high zinc intake decreased the intestinal absorption of calcium during a low calcium intake but not during a normal calcium intake
Office of Dietary Supplements by NIH.gov does not mention hypocalcemia as a possible side effect of zinc supplements.
Drugs.com does not mention any interaction between zinc and calcium supplements.
Also, the mentioned claim from Wikipedia article lacks any reference.
In rats, zinc supplements can cause acute hypocalcemia (PubMed, 1981), but I'm not aware of any association of this study with humans.